Laxative

This page contains the most recent discussion threads pertaining to Laxative, as well as a list of all of the drugs falling within this category.


Laxative Overview

Laxatives (purgatives, aperients) are substances that loosen stools[1] and increase bowel movements. They are used to treat and prevent constipation. Laxatives vary based on how they work and the side effects they have. Certain stimulant, lubricant and saline laxatives are used to evacuate the colon for rectal and bowel examinations, and may be supplemented by enemas under certain circumstances. Sufficiently high doses of laxatives may cause diarrhea. Some laxatives combine more than one acti...

Read more Laxative Details
Article is from Wikipedia. All text is available under the terms of the GFDL (GNU Free Documentation License). Source: en.wikipedia.org/wiki/Laxative

Recent Laxative Forums: RSS Feed

Prucalopride makes me very hungry all the time
29 Replies RSS
Is anyone taking prucalopride resolor? Im just worried because since i started it four months ago, i feel very hungry all the time even 10-15 minutes after a meal. Is anyone using having the same experience? help ## I have been on prucalopride just 6 days 1mg. I do not feel hungry nor as yet have I had a result. I have CC for along time. Does any one know how long the time factor before i can increase to 2mg? ## Resolor, which contains the active ingredient Prucalopride is used to treat chronic constipation. Increased hunger and appetite is not listed as a side effect, however, it does have an effect on the brain chemical seratonin, just as many antidepressants do and most of them do cause increased appetite and weight gain. Its common side effects are listed as: headache, abdominal pai...
Updated 1 minute ago in Prucalopride.
 
3rd day on Linzess
2 Replies RSS
on 3rd day. Have bm' s in morning about 45/60 mins after taking Linzess. Those are only ones for the day. They are easier and formed. After I feel really good until afternoon when the bloating comes and feel full in bowel. Taking Gas X seems to help. When does full effect of Linzess happen? If IBS-C is the reason is this a 24/7 365 day or will there be periods of relief? Don't want to be on meds forever!!! Does it get better??? This is my first episode and it's been a month. 64 years old, would have thought it would have started when I was younger! ## Hello, Dot! How are you? It may take a couple weeks for it to reach its full level of efficacy in your body, but most people do have some results similar to yours early on. As listed by the FDA, other side effects may possibly ...
Updated 4 minutes ago in Linzess.
 
Diaherra on first day on linzess
1 Reply RSS
When will the diaherra stop while taking linzess,today was my first day taking it and I have been in bathroom 15 times today with diaherra. ## Hello, Lori! How are you doing? Wow! I'm very sorry. Have you consulted your doctor? You may need a dosing adjustment, some people have switched to taking it every other day, when it had such a dramatic effect. Other side effects, as listed by the FDA, may also include nausea, dizziness, bloating and abdominal cramping.
Updated 39 minutes ago in Linzess.
 
Bloody diarrhea
2 Replies RSS
Bloody diarrhea everytime, this time bloody urine. Not worth it. ## I have to agree with you! It might be that it's just not the right medication to help you. Other side effects, as listed by the FDA, may possibly include nausea, dizziness, bloating and stomach cramps. How long have you been taking it? ## Three times in the last month.
Updated 2 days ago in Linzess.
 
BAD CONSTIPATION
1 Reply RSS
I am a 20 year old female. 3 years ago I was diagnosed with "chronic constipation." I have a bowel movement probably 1-2 times a week. I have had 2 colonoscopies and a flex sig done, and everything appeared to be normal. I have tried every remedy there is: fruit, fiber, laxs, stool softener, enema, exercise, and nothing seems to do the trick. Recently my dr started me on Linzess. I have been taking it for 2 weeks now. So far my bowel movements have not improved while taking Linzess. I spoke with my dr and they suggested that I add miralax to my daily routine along with Linzess. I have not had any improvement with my bowel movements while taking miralax and linzess. Can anyone give me advice or their input? Has anyone else had the same issues? I WOULD LOVE TO HEAR FROM ANYONE!! P...
Updated 2 days ago in Linzess.
 
Punched in the gut feeling for 3 weeks straight
2 Replies RSS
Took Linzess intermittently for the last few months from doctor provided samples, didn't work great but no real issues. Filled my first 30 day supply on June 11th and have been in agony ever since. feel like I've been punched in the gut, kidney area pain, bloating, distention, and fatigue. Doc said it wasn't from Linzess, so I kept taking it. Tested liver, pancreas, everything is normal but these stomach pains will not go away. Only thing that helps is sticking to a clear liquid diet, but I can't do that forever. Last 2 nights woke up around 4am and ran, literally ran to terlet and experienced a Dumb and Dumber type "evacuation". This morning I decided to stop the Linzess. Rather be constipated. I'll post an update. May not be the Linzess causing the issues b...
Updated 3 days ago in Linzess.
 
Linzess not working
3 Replies RSS
I have been taking linzess off and on for a few months. The first few times it worked great, but now it just makes my belly rumble, then I have to push to get anything out and it's still hard. ## Hi I agree.The first week I was on linzess it work to well vut it still helped but now that im back on it its been two days and still nothing.. what did you do or why is it my stomach just rumbling but im not going. ## It should be taken as prescribed by your doctor, which is usually daily. Additionally, it needs to be taken with water, on an empty stomach, at least 30 minutes before eating or drinking anything else. The FDA lists its typical side effects as possibly including nausea, dizziness, abdominal cramping, bloating and diarrhea. Does anyone else have any advice or ideas that may he...
Updated 4 days ago in Linzess.
 
Can I drink a few cups of coffee during the 30 w/no food
1 Reply RSS
although I do not eat anything for at least 30 minutes before taking the medication, I do drink a few cups of coffee. Is this okay? Also, the Linzess worked the first day I took it and then 2 days later but has not worked for the last 7 days. Any ideas why? ## Hello, Troubled! How are you? No, you shouldn't drink coffee, either. The coffee, or anything else you ingest too soon may be preventing it from working properly. The FDA lists the typical side effects of this medication as possibly including nausea, dizziness, bloating, abdominal cramps and diarrhea. Are you on any other medications?
Updated 5 days ago in Linzess.
 
linzess weight gain
15 Replies RSS
I was just prescribed Linzess for my IBS. I am wondering if others on this medicine have experienced wieght gain? ## Actually, since it usually causes gastrointestinal side effects, including diarrhea, it's usually known to cause the opposite problem of weight loss. You should also be informed that some people develop serve, ongoing diarrhea, so you need to watch out for that and contact your doctor if it happens. Learn more Linzess details here. Is there anything else I can help with? ## I've gained 4 pounds in 3 days since I started taking Linzess. I am on weight watchers so I count points so I know it is not my food intake. I don't usually fluctuate in pounds so I think it's the new meds. I am still taking Miralax but it doesn't seem like either are working. I loo...
Updated 5 days ago in Linzess.
 
Linzess/ severe diaherra
2 Replies RSS
I've been on Linzess for almost a week now and every day that I take it, I end up running to the bathroom every thirty minutes with liquid type diaherra. Lots of times there is no pain or warning and I make a mess in my pants and I'm only 23. Ive only been taking Linzess on the days that I don't have to go out in public. I have lost a dramatic amount of weight, the days I don't take it, i'm in severe abdominal pain all day and feel like I have to go but never can. I was put on this medicine because I was on this medicine for constipation. What should I do? ## I experienced the exact same thing when I was taking it 1 year ago (I was 23 then as well). Although, I felt like my body was retaining mass amounts of water for those bowel movements, and it was debilitating. I...
Updated 5 days ago in Linzess.
 

Laxative Medications (112 results)